# SDR HEFR201404290001

- Difficulty date: April 1, 2014
- Submitted: April 29, 2014
- Operation: General aviation
- Filed by: H.e.R.O.S., LLC, repair station HEFR202K
- Aircraft: N888SD
- Make and model: Hughes 369E
- Aircraft serial: 0014E
- Aircraft time: 7,266 hours
- Engine: Allsn 250C20B
- Engine time: 7,159 hours, 9,508 cycles
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Bearing
- Part number: 2543734
- Part serial: NOTAPPLICABLE
- Condition: Failed
- Location: Fuel Control
- Part time: 876 hours
- Component: Fcu, Honeywell, 250C20B
- Component part number: 23070606
- Stage of operation: HO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

OPERATOR EXPERIENCED ERRATIC ENGINE OPERATION INCLUDING INABILITY TO LIGHT OFF AS WELL AS UNCOMMANDED, INCREASES IN N2 & NR SPEEDS.  PILOT REPORTED THAT WHEN HE WAS LANDING FROM A HOVER TAXI, NOTICED THE N2 AND NR RISING, ROLLED THE THROTTLE TO IDLE AT WHICH TIME THE N2, NR AND N1 STARTED TO FLUCTUATE WILDLY.  EVEN WITH THE THROTTLE IN THE IDLE DETENT, N1 WOULD NOT GO BELOW 80 PERCENT AND THE N2, NR AND N1 CONTINUED TO FLUCTUATE.  FUEL CONTROL WAS REMOVED AND THE DRIVE SHAFT WAS EXTREMELY ROUGH WHEN ROTATING AND THAT THERE WAS A LARGE AMOUNT OF AXIAL PLAY IN THE SHAFT.  AN AS-RECEIVED TEST COULD NOT BE PERFORMED AS THE DRIVE SHAFT WAS NOT STABLE, THERE WAS A LARGE AMOUNT OF RADIAL MOVEMENT.  DRIVE BEARING FAILURE WAS SUSPECTED & THE UNIT WAS PARTIALLY DISASSEMBLED, CLEANED AND INSPECTED IAW THE LATEST EDITION OF THE OEM O/H MANUAL. DRIVE BEARING FAILURE WAS CONFIRMED.  FLYWEIGHTS WERE DAMAGED FROM CONTACTING THE DRIVE BODY WALLS AS WELL AS WORN PIVOT BORES. DRIVE BEARING BORE OF DRIVE BODY WAS SHINY AND GROOVED FROM THE DRIVE BEARINGS TURNING INSIDE THE BORE. DRIVE BEARING RETAINING PLATE HAD RADIAL WEAR GROOVES ON ITS MATING END WITH THE BOTTOM BEARING AND THE DRIVE BEARING SPACERS, BOTH, HAD WEAR GROOVES FROM SPINNING.  DRIVE SHAFT PIVOT HOLES WERE WORN AND OVERSIZED.  SPOOL BEARING ASSY WAS STILL SMOOTH WHEN ROTATED.  NO ENGINE OIL WAS DETECTED INSIDE THE DRIVE OR FLOW BODY. OIL WASHOUT WAS NOT A FACTOR.  UNIT WAS O/H & MODIFIED, IN NEW CONDITION, ON 31-JUL-2008 BY AMO231-91 INCLUDING REVISION 3, FUEL CONTROL DRIVE BEARINGS - REPLACED. IT WAS CONVERTED FROM PN 23070601 TO PN 23070606.
